Share and Enjoy:
  • Print
  • Google Bookmarks
  • PDF
  • Yahoo! Bookmarks

Valium Overdose

Valium is a prescription medication that is commonly used to treat anxiety and seizure disorders. It is also used for alcohol withdrawal and to relax muscle spasms. Over time, an individual who has been taking Valium will develop a tolerance for the drug and he or she will need to take higher doses to achieve the same effect. For this reason, overdosing is a real concern for those who use Valium.

Those who are not prescribed Valium are at a higher risk for overdosing on the drug because they do not know how much they should be taking. These people are taking the drug to feel calm and relaxed and are not taking into account the fact that the dosage ordered by the doctor is for his or her patient’s individual needs.

Common Facts About Valium Overdose

  • The symptoms that a person who has overdosed on Valium will experience will depend on how much of the drug was ingested and if the individual combined it with any other substance, such as other drugs or alcohol.
  • The individual who overdose on Valium may appear confused and clumsy.
  • Reflexes become slower as a result of taking the drug, and the individual is at a higher risk of personal injury.
  • Drowsiness is another sign of an overdose. If the amount ingested is large enough, the individual may lose consciousness and slip into a coma.
  • A person who has overdosed on Valium in combination with another depressant, such as alcohol, is more likely to lose consciousness.

Treatment of Valium Overdose

An overdose of Valium requires immediate medial attention. The affected individual should not be allowed to go to sleep while waiting for help to arrive. Instead, get him or her up and walking. He or she should be taken to the hospital immediately.

Once the individual has arrived in the Emergency Room, doctors will evaluate his or her condition. A main area of concern is whether the person is breathing properly, since Valium can cause respiratory depression in large doses.

The doctor may order that the patient’s stomach be pumped to remove the drug from the body quickly. If the drug has been in the patient’ system for a time, dialysis may be used to flush it from the bloodstream.

In some cases, an antidote for Valium overdose, such as Flumazenil, may be ordered. This treatment may be accompanied by administering fluids through an IV or other measures to treat specific symptoms associated with the overdose.

If you ask a person working in the field of addiction treatment, going through the detox process is simply the first stage of an entire treatment plan. Once this phase has been completed, the next step is to get help from a Valium rehab or a center specializing in the treatment of Valium addiction. When these stages have been completed, the addict has a much better chance of achieving long-term sobriety.

View Resources

  • Emedtv.com – General information about Valium overdose and treatment
  • Drugs.com – Diazepam – General information about the drug
  • MedlinePlus – Diazepam Overdose – Information about Valium overdose

No related posts.


Copyright © 2014 Internet Brands, Inc. All rights reserved. Terms of Use | Privacy Policy | Health Disclaimer | Cookies